... messed up? Anyway, things are getting way worse. I am thinking that the wellbutrin is making things worse. Anxiety,stress, depression, anger... on & on... I have been on 600mg wellbutrin since last Friday. I am going to wean off of it no matter what the dr. says when I call today. How quickly can I wean off of it? Can I do it quicker with taking cranberry pills and/or lots of water. I only took 150mg last night instead of the 300mg, and again this am. How many days should I do that before I go down to 150mg a day. This is how I increased but in 2 week periods, I want to come off this in 18 days. (Thats when I go away and I want to feel better by then.) Please help
yaya, My heart just aches for ye! Call your doc, he/she should be aware of how you feel! Unfortunately, I have nothing wise to add here, just want you to know I am thinking about you!
Hi, and I'm sorry for your pain and suffering.
Can't you change Doctors? If you are going to stop , do it slowly.
Drop I/4 interments, and take for at least one week or (two week preferred)
I'm not a Doctor, but please do not stop all at once.
Well-Butrin is not a good drug for people with severe anxiety. The only thing I have heard it work for is if someone wants to quit smoking.
Hi, Hang in there. I have been on Wellbutrin for a long time Started at 100mg the upped to 150, from there 300 XL. Recently my doc increased to 450 XL and I started to feel like you. I too took it upon myself to drop back. I think the 300 XL in the am is right for me. My Dr told me to wean off completely if I wanted was to cut the dose in half for 2 days then in half again for 2 days and so on until finished. There will remain some in your system for a while but I doubt it will be enough for side effects. If you are battling depression, do yourself a favor and maybe talk to your doc about trying something different. Also, sometimes it takes a combo of 2 - 3 different antidepressants together to get your chemicals right. Do you have access to a pharmocoligist. Mine really explained how the chemicals in your brain work and which areas need help. Some meds help seratonin while others help dopamine or norepanephren. When all are in sync is when I get to feeling better.
I have read your questions because I have recently started taking Wellbutrin.
Any updates for us?
Hi, Wellbutrin, had made me worse after a year of taking it too. I think of what your saying it is the Wellbutrin. I agree to wean off of it. Who the heck put you on so much mg in the first place. I weaned off of mine too 2 months ago regardless of my doctor as well.(was on 300mg) My depression got worse, too. I'd say for 10 days keep lowering it,like your on 600, take it down to 450 for 3 days than 300mg for 3 days, than 150 for 3 days skip a day then take one last 150. No what you did was too fast I l think if your doing this on your own. If your doctor or nurse don't want to listen too you , like they didn't for me. Leave a message still that you are weaning off and stopping it. When your done weaning off, call them again and tell them that you stopped it, they still need to know.
I was only on wellbutrin for a month. This was during a month where I wasn't on xanax and clonazepam. This was right as I was moving from MN to WI so it was my Minnesota doctor who screwed up and prescribed it for me thinking it was for anxiety. I only took it for a month but the only good thing I noticed was that it helped me get out of bed, but then my insurance cancelled so I stopped continuing it. A few months later, my doctor in Wisconsin who was cool enough to give me my xanax and clonazepam also put me on Paxil. I didn't like Paxil so I actually asked him for Wellbutrin. He gave it to me but also didn't mention that it didn't play well with anxiety. I later found out from some Psychiatrist in the Cumberland Memorial Hospital, in Cumberland, WI that it was not a good one for anxiety. This was the same witch who took me off my benzodiaphines. Please be careful who you trust; I didn't and look at what happened to me.
Hi, I have been on Wellbutrin for many years. I take 300 mg in the morning and that's it. For awhile during a deep depression Dr upped it to 450 but that is as high as I went. Did that for a few weeks and dropped to 300 again without any bad side effects. I understand the side effects and sickness is only when you stop altogether. Please don't try that on your own. Tell your Dr that is what you are planning to do and have him help you plan it out. Dont give in to him if that is what you want to try but keep him imformed about your self decided changes so he can monitor you for any unexpected problems. If there are any you will be glad he's on your side. There are many antidepressents that work well, maybe yours just need some tweeking. Let me know your progress. I'm concerned you may be making decisions, some serious ones, without your dr's consultation. Remember he works for you, tell him what outcome you expect from his treatment. Maybe he's the one that needs tweeking to get things straight. Tige
Why did you start off at such a high does? That might be the problem right there. Why don't you taper down to 450 mg. Take 450mg for 5 days than go down to 3oomg, if that is still to high take 300mg for 5 days thn go down to 150mg. I think wellbutrin is a good drug and think it deserves a fair chance.
I hope you had luck in decreasing and coming off of the Wellbutrin. I haven't always followed the advice of not just stopping a drug without a dr's advice and the consequent weaning off of. Years ago I stopped prozac cold turkey and nearly lost my job, became very confrontational, etc. Not only can there be serious behavioral reactions, there can be very serious physical (and sometimes life-threatening) complications when going cold turkey. I've found that even the weaning off of certain meds have caused uncomfortable physical sensations, not to mention the mental anguish you're already going through because you're switching from one drug to another because the original is not (or stopped) working.
Oooo... the first thing they tell you about anti-depressants is that they might backfire on you- sounds like this is what's happening to you. You're wise to get off of it but do tell the doctor. I'm certainly no expert- just learning myself-but from what I've read, there are so many anti-depressants and anti-anxiety drugs, you just have to experiment (again- with a doctors help) until you find the right one that works for you. It's out there somewhere...
Hello yayablondie. Not certain how long you have been taking 600mg. Whatever you do decide, let your doctor and another friend or family member know. Wellbutrin withdrawals are known to be nasty. Regards pledge.
I'm glad I registered and read your question; hang in there! I am and have been on Cymbalta as well as many other SSRIs (Paxil, Celexa, etc.). Last year my Dr. put me on Wellbutrin as well; titrated up to 450mgs (CR). Anxiety... the basic culprit that drives me to depression... has me now climbing the roof.
I'm participating in a study for PTSD as well, so I have access to the best Psychiatrists the military has to offer. Participated in a Stellate-Ganglia block study... block worked amazingly... but offered relief for only a couple of weeks each time I had the block done (double blind study). I have asked my doc to titrate me off... after reading the comments in this string, I have decided to just do it anyway. I don't know how long it will take to feel "less anxious" as I don't want to be on Clonazepam for the rest of my life. One positive aspect about Wellbutrin... it has kept my weight down to my normal 170lbs vs. 190.
Guess I'll have to start running 10 miles/day.
Like I said, hang in there... and as others have said, always question your Doc... there is indeed a good combo out there that will work.
Hi, I realize that you are anxious to get off of this medication, but you really have to allow your brain time to adjust to the changes in order to wean yourself off safely. Depending on how your body reacts, it maybe a good idea to decrease in the same manner as you increased. Please speak to your doctor and your pharmacist about this issue and your plans for weaning. I hope that this helps. God be with you, it will work out!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Nov 2017 • 5 answers
Updated 11 Oct 2018 • 11 answers
Updated 3 Apr 2018 • 8 answers
Updated 13 Apr 2017 • 1 answer
Updated 12 May 2017 • 2 answers